MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-332
Health Effect - Clinical Code Pain (1994)
Date of Event 01/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
Revision surgery.Update 22 january 2021: the surgeon reported that the revision was due to: trochanteric syndrome and trunnionosis.The patient felt pain.Head and liner explanted.Sleeve and biolox head implanted on damaged trunnion.Changed the liner to a 10 degree lip liner, and not proceeding to explant the well fixed femoral component.
 
Event or Problem Description
Revision surgery update (b)(6) 2021: the surgeon reported that the revision was due to: trochanteric syndrome and trunnionosis.The patient felt pain.Head and liner explanted.Sleeve and biolox head implanted on damaged trunnion.Changed the liner to a 10 degree lip liner, and not proceeding to explant the well fixed femoral component.
 
Additional Manufacturer Narrative
Reported event: an event regarding corrosion/trunnionosis involving a metal head was reported.The event was not confirmed.Method & results:  -device evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 12 march 2022.This inspection indicated: the head was returned in an undamaged state.The condition of the tapered inner diameter shown is consistent with having been in contact with the stem trunnion, though no evidence damage from slipping of the taper lock, nor evidence of trunnionosis corrosion products were seen.A material analysis has been performed.The report concluded: no fractures or corrosion were found on either the x3 liner or the v40 head.No evidence was found of materials non-conformance nor manufacturing defects.Conclusion of assessment: there were claims of trunnionosis and metallosis.However the extent of these findings was unclear.Additionally, there were no supporting findings of increased metal levels, tissue or synovial fluid metallosis and the intraoperative descriptions were quite limited.Obtaining the patholoy reports, photographs of the trunnion, explants (or lot numbers to rule out associated issues) and/ or radiographs may provide additional information for the assessment. -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  -complaint history review: there have been no other similar events for the reported lot.  conclusion: an event regarding corrosion/trunnionosis was reported.Visual inspection was performed as part of the material analysis report (mar), dated 12 march 2022.This inspection indicated: the head was returned in an undamaged state.The condition of the tapered inner diameter shown is consistent with having been in contact with the stem trunnion, though no evidence damage from slipping of the taper lock, nor evidence of trunnionosis corrosion products were seen.A material analysis has been performed.The report concluded: no fractures or corrosion were found on either the x3 liner or the v40 head.No evidence was found of materials non-conformance nor manufacturing defects.A review of the provided medical records concluded: there were claims of trunnionosis and metallosis.However the extent of these findings was unclear.Additionally, there were no supporting findings of increased metal levels, tissue or synovial fluid metallosis and the intraoperative descriptions were quite limited.Obtaining the patholoy reports, photographs of the trunnion, explants (or lot numbers to rule out associated issues) and/ or radiographs may provide additional information for the assessment.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
32MM +8 LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
centennial park, elstree
mahwah, NJ 07430
2018315000
MDR Report Key11340300
Report Number0002249697-2021-00288
Device Sequence Number823372
Product Code JDI
UDI-Device Identifier07613327013122
UDI-Public07613327013122
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number6260-9-332
Device Catalogue Number6260-9-332
Device Lot Number71154906
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2021
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date02/17/2021
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age43 YR
Patient SexFemale